MAUDE Adverse Event Report: MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

MAQUET CARDIOPULMONARY GMBH CARDIOHELP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number CARDIOHELP-I
Medical Device Problem Codes No Display/Image (1183); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 03/09/2026
Type of Reportable Event Death
Event or Problem Description
It was reported, that the screen went black, causing blood flow values to be unreadable.The failure occurred during treatment.The cardiohelp was not replaced because it returned to normal on its own after a while.No harm to any person has been reported.Complaint id :(b)(4).Additional information was received on 2026-04-14: that the patient passed away on (b)(6) 2026.Further it was confirmed that the death was not caused by the equipment.A follow-up medwatch will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The event occurred in china during treatment.It was reported, that the screen had a black bar, causing blood flow values to be unreadable.The cardiohelp was not replaced because the display was showing up again to normal after several hours.New information received on 2026-03-12 that the screen is normal and undamaged.No protection cover was used.Further information was received on 2026-03-26 that the customer does not want to share all the patient data requested.The patient is 71 years old female.The customer stated that the patient required ecmo support due to an infective endocarditis with septic shock, enterobacterial bacteremia, hypokalemia, a heart failure and treatment process for hypothyroidism.The dosages of vasopressors, such as epinephine, noradrenaline, dobutamine and vasopressin were adjusted on (b)(6) 2026.According to the customer, given the increased cardiac workload and concurrent renal insufficiency, combined ecmo and blood purification were required along with pre-filling fluid preparation.New information was received on 2026-03-31 the ecmo started on (b)(6) 2026 and ended on (b)(6) 2026.Date of event was the (b)(6) 2026.Additional information was received on 2026-04-14 that the patient passed away on (b)(6) 2026.Further it was confirmed by the customer that the death was not caused by the equipment.Further information was received from the customer on (b)(6) 2026 were it was stated that the reason for extracorporeal circulation was the increased cardiac workload and the concurrent renal insufficiency.Further the display remained several hours black before coming back to normal.The blood flow and rpm values were available through the led lights on the top of the device.As the patient passed a report is required.A getinge technician was sent for investigation on 2026-03-11.The equipment was continously running for a week to see if the same issue occures again.The display is functioning as intended.No part was replaced.The technician performed safety, calibration, and functionality checks to factory specifications.All function tests are passed.The getinge technician confirmed that the logfiles are not available.The complaint information and provided pictures were analyzed by getinge life-cycle-engineering on 2026-05-07 with following conclusion: "a fault of the cardiohelp device can be excluded, as a defect of any part of the display would not cause a partial overlap.The most probable root cause is a local emi-related interference from another device, which cannot be repplicated on a later time." a medical review was performed by getinge medical affairs on 2026-04-30 with following conclusion: "the reported incident involves a cardiohelp used for extracorporeal circulation support in a critically ill 71-year-old patient.During ongoing ecmo support on (b)(6) 2026, a temporary display issue occurred in which part of the screen turned black, preventing the visualization of blood flow values.The device continued to provide support, and essential parameters (e.G., rpm, svo2, led rpm indicator) remained available via alternative indicators.The display returned to normal function spontaneously after several hours.No corrective actions or device replacement were performed.Based on the available information, no definitive root cause for the reported display behavior can be determined.The absence of log files, the lack of reproducibility, and the service technician¿s assessment confirming no identifiable malfunction of the cardiohelp limit the ability to determine a specific failure mode.Reasonable and possible root causes for the temporary black screen include a transient display malfunction, intermittent internal electronic or software-related issue, or a temporary communication interruption within the device.The system returned spontaneously to normal operation and no-fault codes were recorded.A malfunction of the device in the form of a temporary display impairment cannot be excluded.However, there is no indication of a loss or degradation of core system performance, as extracorporeal support was maintained throughout the event.Critical parameters, including blood flow and rpm, remained available via the device¿s led indicators, and no alarms were triggered.Therefore, there is no evidence suggesting that the observed display issue resulted in a functional failure of the system or a reduction in its ability to provide life-sustaining support.The patient¿s clinical condition was characterized by multiple significant comorbidities, including septic shock, infective endocarditis, enterobacterial bacteremia, heart failure, and renal insufficiency.The patient required advanced hemodynamic support, including ecmo and vasopressor therapy, indicating a critical and unstable condition.These underlying conditions are independently associated with a high risk of mortality and are considered the primary contributors to the patient¿s clinical deterioration.The probable hazardous situation identified in this case is a temporary loss of visual display information (blood flow values) on the device screen; however, this did not result in loss or diminution of support.Alternative parameter visualization (led indicators) remained available, allowing the system to operate as intended.Further, it is assumed that supplementary patient parameters were monitored (e.G., patient pressure, sao2, temperature, etc.) in addition to the parameters monitored/displayed on cardiohelp as is customary in critical care settings which provided monitoring redundancy.The reported outcome was patient expiration on (b)(6) 2026.Based on the available information, there is no evidence to suggest a causal relationship between the temporary display issue and the patient¿s expiration.The event did not result in reported harm to the patient, user, or third parties, and no association between the device behavior and the clinical outcome can be established.The patient¿s expiration is most reasonably attributed to the underlying severe medical condition rather than the reported device behavior." the cardiohelp has several safety features, that the device can be operated, even when the touch screen does not work anymore.All-important adjustments can be made by using the rotary knob or if all other things do not work by engaging the emergency mode to keep up the blood flow.Further according to the instruction for use (ifu) of the cardiohelp system, chapter "check before every application" the touch screen must be checked before use.The review of the non-conformities has been performed on 2026-03-30 for the period of 2023-06-16 to 2026-03-09.It does not show any non-conformity in regard to the reported product and failure.There is no indication that manufacturing issues occurred during this time, thus production related influences are unlikely.The device was manufactured on 2023-06-16.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is not in scope of any ongoing field actions and/or capas.Based on the results the reported failure "black screen" could be confirmed due to the provided picture evidence.This complaint was found in the database of customer complaints for the cardiohelp device as a single event (timeframe from (b)(6) 2025 to (b)(6) 2026).The occurrence rate was calculated for the reported issue and it was determined that this is not a systemic issue.Therefore, no remedial action is required.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
Complaint id (b)(4).

Brand Name
CARDIOHELP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MAQUET CARDIOPULMONARY GMBH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
JULIA KAPFENBERGER
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key24896583
Report Number3013876692-2026-00058
Device Sequence Number12976407
Product Code DTQ
UDI-Device Identifier04037691658384
UDI-Public(01)04037691658384
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
Report Date (Section F) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCARDIOHELP-I
Device Catalogue Number701048012
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/09/2026
Device Age33 MO
Date Report to Manufacturer06/09/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/09/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown
Date Report Sent to FDA06/09/2026